Alert archive / Alabama / Small Craft Advisories in 2018

Small Craft Advisory 5, NWS Mobile, AL

January 13, 2018

NWS Mobile, AL issued this small craft advisory at Jan 13, 2018, 2:11 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2018, 2:11 PM CST (20:11 UTC)
Expired
Jan 14, 2018, 8:00 AM CST
In force
18 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

136 
WHUS74 KMOB 132011
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
211 PM CST Sat Jan 13 2018

...HAZARDOUS CONDITIONS FOR SMALL CRAFT EXPECTED THROUGH EARLY 
SUNDAY...

GMZ631-632-650-655-140415-
/O.EXP.KMOB.SC.Y.0004.000000T0000Z-180113T2000Z/
/O.NEW.KMOB.SC.Y.0005.180113T2011Z-180114T1400Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
211 PM CST Sat Jan 13 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM CST SUNDAY FOR
SOUTHERN MOBILE BAY AND THE MISSISSIPPI SOUND...

The National Weather Service in Mobile has extended a Small Craft
Advisory for Southern Mobile Bay and the Mississippi Sound, along
with near-shore unprotected waters, which is in effect until 8 AM
CST Sunday.



* WINDS...Northwest 18 to 23 knots with higher gusts.

* WAVES/SEAS...Waves 1 to 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ630-633>636-132115-
/O.EXP.KMOB.SC.Y.0004.000000T0000Z-180113T2000Z/
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
211 PM CST Sat Jan 13 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have fallen below small craft advisory levels. Winds still
remain strong enough for small craft to exercise caution the rest
of this afternoon through tonight. 

$$

GMZ670-675-140415-
/O.EXT.KMOB.SC.Y.0004.000000T0000Z-180114T1400Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
211 PM CST Sat Jan 13 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM CST SUNDAY...

* WINDS...Northwest 20 to 25 knots with higher gusts.

* WAVES/SEAS...Seas around 5 to 9 feet over the open gulf waters 
  out to 60 nm. Slightly lower near the immediate coast. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
2 follow-up statements
119 
WHUS74 KMOB 132147
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
347 PM CST Sat Jan 13 2018

...HAZARDOUS CONDITIONS FOR SMALL CRAFT EXPECTED THROUGH EARLY
SUNDAY...

GMZ631-632-650-655-140600-
/O.CON.KMOB.SC.Y.0005.000000T0000Z-180114T1400Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
347 PM CST Sat Jan 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST SUNDAY...

* WINDS...Northwest 18 to 23 knots with higher gusts.

* WAVES/SEAS...Waves 1 to 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ670-675-140600-
/O.CON.KMOB.SC.Y.0004.000000T0000Z-180114T1400Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
347 PM CST Sat Jan 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST SUNDAY...

* WINDS...Northwest 20 to 25 knots with higher gusts.

* WAVES/SEAS...Seas around 5 to 9 feet over the open gulf waters 
  out to 60 nm. Slightly lower near the immediate coast. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
361 
WHUS74 KMOB 140407
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1007 PM CST Sat Jan 13 2018

...HAZARDOUS CONDITIONS FOR SMALL CRAFT EXPECTED THROUGH EARLY
SUNDAY...

GMZ631-632-650-655-141400-
/O.CON.KMOB.SC.Y.0005.000000T0000Z-180114T1400Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
1007 PM CST Sat Jan 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST SUNDAY...

* WINDS...Northwest 18 to 23 knots with higher gusts.

* WAVES/SEAS...Waves 1 to 2 feet in area bays. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ670-675-141400-
/O.CON.KMOB.SC.Y.0004.000000T0000Z-180114T1400Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1007 PM CST Sat Jan 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST SUNDAY...

* WINDS...Northwest 20 to 25 knots with higher gusts.

* WAVES/SEAS...Seas around 5 to 9 feet over the open gulf waters
  out to 60 nm.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 13, 11:46 AM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Jan 13, 11:46 AM CST, 2 hours 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1146 AM CST Sat Jan 13 2018

.DISCUSSION...See updated information below.

&&

.UPDATE...Stratus cloud cover continues to erode northward across
the forecast area late morning. Northern parts will be the last
to erode. This is keeping any insolation from over-riding the cold
northerly advection and keeping temps well below expected,
especially over the northern half of the area. Have went with a
small drop south to larger drop north in temps today to better
reflect the current trends.

/16

&&

.MARINE...Strong northerly flow over the marine portion of the
area continues to hang on longer than expected, so have extended
the current SC.Y into the afternoon hours.

/16

&&

.AVIATION...
18Z issuance...VFR conditions expected under moderate northerly
winds. This mornings stratus deck continues to erode northward
and currently affecting mainly area north of Highway 84, leaving
skies south mainly CLR.

/16

&&

.PREV DISCUSSION... /issued 524 AM CST Sat Jan 13 2018/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...MVFR ceilings clear out this morning, becoming VFR
for the remainder of the period. North winds around 10 to 15
knots with higher gusts this morning and afternoon gradually
weaken to around 5 to 10 knots overnight tonight. /49

PREV DISCUSSION... /issued 435 AM CST Sat Jan 13 2018/

NEAR TERM /Now Through Saturday night/...Cloud cover gradually
erodes this morning as a massive surface high pushes south into the
midwestern United States and cold north winds continue to usher dry
air into our area. Despite plenty of sunshine this afternoon, this
cold air advection dominates and highs remain well below normal.
Most should see temps this afternoon only reach the low to mid 40's,
though wind chills will make it feel like the mid 30's. As this
surface high continues to build across the eastern CONUS, the local
pressure gradient relaxes and our winds die down. This, coupled with
the clear skies, will result in efficient radiative cooling late
tonight, and thus plummeting temperatures. Lows will range from low
to mid 20's generally along and southeast of I-65, and upper teens
to around 20 northwest of the interstate. A Hard Freeze Warning is
in effect tonight for the latter areas. /49

SHORT TERM /Sunday Through Monday night/...A longwave trof
pattern persists over the eastern half of the CONUS during the
period. A ridge of cold surface high pressure over the
southeastern states weakens Monday as a surface low well to the
north brings a reinforcing cold front into the region. The cold
front continues southward Monday night and into the mid section of
the forecast area. No precipitation is expected with the front.
Temperatures early Sunday morning will be in the lower 20s north
of the coast with mid 20s at the coast, and a Hard Freeze Warning
will be in effect for southeast Mississippi and interior southwest
Alabama. Lows Sunday night will be a bit warmer and mostly in the
mid 20s as the cold airmass over the region moderates somewhat.
Some lower 20s are possible well inland but are expected to remain
above hard freeze criteria. Lows Monday night will be a bit
higher compared to Sunday night and range from around 30 inland to
the mid/upper 30s at the coast. /29

LONG TERM /Tuesday Through Friday/...The longwave trof over the
eastern half of the CONUS moves off into the western Atlantic by
Thursday, while the cold front over the mid section of the forecast
area early Tuesday morning moves quickly off to the east and a dome
of cold and dry surface high pressure builds into the region.
Moderate isentropic lift develops over the area in the wake of the
cold front mainly Tuesday afternoon into Tuesday evening then tapers
off with much drier air flowing into the region. The timing of the
isentropic lift and drier air results in both less coverage of
precipitation and also much less QPF than the previous forecast
package indicated. Will have mostly slight chance pops developing
Tuesday afternoon along and west of I-65 then chance pops follow for
the entire area Tuesday evening. With the weakening isentropic lift
and progressively drier air flowing into the area, will have mostly
slight chance pops over the eastern half of the area with dry
conditions further to the west. Dry conditions then follow by
Wednesday morning for the entire area.

For precipitation type, scattered patches of light rain Tuesday
afternoon will change over to a wintry mix over the well inland
portions of southeast Mississippi and southwest Alabama. The
precipitation changes over to a wintry mix over interior areas
Tuesday evening while light rain continues to the south. While dry
conditions develop over southeast Mississippi and interior southwest
Alabama Tuesday night, the precipitation over the remainder of the
area changes over to a wintry mix before dry conditions are expected
for the entire area Wednesday morning.

No significant accumulation of wintry precipitation is expected
through the period. Dry conditions continue through Thursday
night, then slight chance to chance pops return to the forecast by
Friday afternoon as a surface low is expected to develop near the
Texas coast and advance eastward. A hard freeze looks likely for
interior areas and possibly closer to the coast both Tuesday night
and Wednesday night. Temperatures then moderate a bit for
Thursday night with mid 20s inland ranging to lower 30s closer to
the coast. /29

MARINE...A Small Craft Advisory remains in effect for nearshore Gulf
waters out 20 nautical miles and area bays and sounds until 9am CST
this morning, and for offshore Gulf waters out 20 to 60 nautical
miles until early Sunday morning. Strong offshore winds and elevated
seas begin to diminish during the day Sunday. A generally light east
to northeast flow and seas around 1 to 2 feet are then expected
Monday and Tuesday, before another frontal passage brings strong
offshore flow and building seas back to the marine area Wednesday
into Thursday. Flow then quickly diminishes late Thursday and shifts
to more southeasterly Friday into next weekend as yet another
weather system approaches quickly from the west. /49

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Hard Freeze Warning from midnight tonight to 8 AM CST Sunday for
     ALZ051>053-261.

FL...None.
MS...Hard Freeze Warning from midnight tonight to 8 AM CST Sunday for
     MSZ067-075-076-078-079.

GM...Small Craft Advisory until 2 PM CST this afternoon for
     GMZ630>636-650-655.

     Small Craft Advisory until 6 AM CST Sunday for GMZ670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jan 13, 5:07 AM CST, 9 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
507 AM CST Sat Jan 13 2018

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-141115-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
507 AM CST Sat Jan 13 2018

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

A Hard Freeze Warning is in effect for portions of southwest
Alabama and southeast Mississippi beginning at midnight tonight.

There is a moderate risk of rip currents along area beaches
through tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A Hard Freeze Warning remains in effect until 8 AM for portions
of southwest Alabama and southeast Mississippi. In addition, a
hard freeze is likely across interior areas both Tuesday night and
Wednesday night and is possible closer to the coast.

Isolated to scattered patches of light wintry precipitation are
possible over interior southeast Mississippi and interior
southwest Alabama Tuesday afternoon then across most of the area
Tuesday night. No significant accumulation of wintry
precipitation is expected.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn severe spotter networks is not expected
through Friday.

GMZ630>635-650-655-670-675-141115-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
507 AM CST Sat Jan 13 2018

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for the entire marine area
until 9 am, then for the well offshore waters through tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Moderate to strong winds may create hazardous conditions for small
craft Tuesday night into Wednesday night.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 4:55 AM CSTHard Freeze WarningMOBChoctaw, Clarke, Mobile, Washington27 hr

Nearby

Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.